Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 224, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Jun 5, 2005, 9:27 PM CDT for Fisher County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2005, 9:27 PM CDT (02:27 UTC)
- Expired
- Jun 5, 2005, 10:15 PM CDT
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Counties, with a storm outline in the text
County Fisher County, TX
The radar
The Dyess AFB radar (KDYX), 110 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 4:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2121 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 2215 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:53 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jun 5, 4:53 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 453 PM CDT SUN JUN 5 2005 .UPDATE... HAVE UPDATED ZONES TO REFLECT ISSUANCE OF SEVERE THUNDERSTORM WATCH FOR FISHER...HASKELL...THROCKMORTON COUNTIES IN THE NORTHERN BIG COUNTRY UNTIL MIDNIGHT. PER LATEST RADAR LOOP...THUNDERSTORMS ARE BEGINNING TO DEVELOP JUST WEST OF SNYDER WITH MOVEMENT OF THESE STORMS TO THE NORTHEAST. TEXT OF ZONES WILL BE UNCHANGED AS THEY HANDLE THE DEVELOPING SITUATION. && .PREV DISCUSSION... (ISSUED 245 PM CDT SUN JUN 5 2005) SHORT TERM... A BLOB OF DRIER AIR HAS BEEN WORKING ITS WAY ACROSS WEST CENTRAL TEXAS TODAY. DEWPOINTS AT KJCT...KSOA...AND KSJT DROPPED INTO THE LOW 60S THIS MORNING...WITH THE DEWPOINT AT KABI HAVING DROPPED TO 63 OVER THE LAST SEVERAL HOURS. ALTHOUGH THERE HAS BEEN SOME RECOVERY...THESE LOWER DEWPOINTS...COMBINED WITH A MID LEVEL CAP ALREADY IN PLACE...HAVE PUSHED CIN VALUES AT 19Z WELL ABOVE 100 ACROSS THE CENTRAL AND SOUTHERN COUNTIES. CAPE VALUES THAT WERE 5000 TO 6000 YESTERDAY ARE IN THE 2000 TO 300 RANGE TODAY. BOUNDARY WISE...WEAK COLD FRONT THAT HAD OOZED TO NEAR THE NORTHWEST BIG COUNTRY THIS MORNING HAS STARTED TO RETREAT...ALONG WITH SEVERAL OUTFLOW BOUNDARIES THAT WERE SEEN ACROSS THE BIG COUNTRY THIS MORNING. ALOFT...WEAK SHORTWAVE NOTED CROSSING INTO THE SOUTHERN ROCKIES...HEADED JUST NORTH OF DUE EAST. WITH THE HIGH CINS ACROSS THE CENTRAL AND SOUTH...GETTING CONVECTION TO DEVELOP ACROSS THE SOUTHERN TWO THIRDS OF THE AREA WILL BE TOUGH. EXCEPTION MAY BE ACROSS THE BROWNWOOD AREA...WHICH APPARENTLY MISSED THE DRY AIR PASSING OFF TO THE WEST. HIGHER DEWPOINTS HAVE GIVEN RISE TO BETTER INSTABILITY OVER THERE AND AT LEAST SOME CHANCE OF STORM DEVELOPMENT. BETTER RAIN CHANCES TO THE NORTH...WHERE MOISTURE POOLING ALONG THE BOUNDARIES WILL COMBINE WITH THE WEAKER MID LEVEL CAP. MODELS HAVE KEPT TRYING TO INITIATE AN MCS SOMEWHERE UP ALONG THE RED RIVER VALLEY...ALTHOUGH THERE HAS BEEN VERY LITTLE CONSISTENCY ON THE WHERE. ALREADY CARRYING CHANCE POPS UP ACROSS THE BIG COUNTRY AND THIS LOOKS GOOD FOR NOW. LONG TERM... GENERAL PATTERN OF TROUGH TO THE WEST AND RIDGE TO THE EAST TO CONTINUE...GIVING SOUTHWEST FLOW ACROSS THE SOUTHERN PLAINS. WILL LIKELY SEE A FEW SHORTWAVES RACE ACROSS THE AREA...BUT TIMING THESE WAVES WILL BE JUST ABOUT BE IMPOSSIBLE MORE THAN A DAY OR TWO IN ADVANCE. BEST CHANCES LOOK TO BE FRIDAY INTO SUNDAY...WHEN WHATS LEFT OF THE TROUGH MOVES ACROSS THE PLAINS. && .SJT WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT FOR FISHER...HASKELL...THROCKMORTON. && 99/15
Hazardous weather outlook, Jun 5, 2:57 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 257 PM CDT SUN JUN 5 2005 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-140- 154-155-168>170-061957- BROWN-CALLAHAN-COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION- JONES-KIMBLE-MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA- SCHLEICHER-SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN- 257 PM CDT SUN JUN 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL TEXAS. .DAY ONE...TONIGHT AN OUTFLOW BOUNDARY WAS LOCATED ACROSS THE NORTHERN BIG COUNTRY...AND MOVING SLOWLY NORTH. CONDITIONS ARE BECOMING MORE FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT ACROSS NORTHERN TEXAS...NEAR THE RED RIVER. ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP AFTER 4 PM...NEAR THE BIG COUNTRY. IF STORMS DO DEVELOP...THE STORMS WILL MOVE EAST ACROSS THE BIG COUNTRY... MAINLY ALONG AND NORTH OF I-20. THE MAIN THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THUNDERSTORM DEVELOPMENT DOES NOT LOOK FAVORABLE ACROSS THE REMAINDER OF WEST CENTRAL TEXAS. HOWEVER...A FEW STORMS ARE STILL POSSIBLE...MAINLY ACROSS THE CONCHO VALLEY AND HEARTLAND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. ALTHOUGH WIDESPREAD SEVERE WEATHER EVENTS ARE NOT ANTICIPATED...A FEW STORMS WILL LIKELY BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT ACROSS THE BIG COUNTRY.
In the hours before
Special weather statement, Jun 5, 4:58 PM CDT, 4 hours 29 minutes before
TXZ049-054-098-099-113-114-127-128-060105- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 458 PM CDT SUN JUN 5 2005 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH MIDNIGHT FOR THE FOLLOWING COUNTIES...FISHER...HASKELL... AND THROCKMORTON. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP THROUGH THE LATE AFTERNOON AND EVENING. THE STRONGEST STORM MAY PRODUCE HAIL UP TO 4 INCHES IN DIAMETER ALONG WITH 70 MPH WINDS AND ISOLATED TORNADOES. REMEMBER A WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO FORM IN AND NEAR THE WATCH AREA. LOCAL LAW ENFORCEMENT OFFICIALS...FIRE DEPARTMENTS... AND ALL SPOTTERS PLEASE BE PREPARED FOR ACTIVATION.
Local storm report, Jun 5, 9:16 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
916 PM CDT SUN JUN 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM TORNADO 3 W ROSCOE 32.45N 100.59W
06/05/2005 NOLAN TX LAW ENFORCEMENT
AMATEUR RADIO OPERATORS AND LAW ENFORCEMENT OFFICIALS
FROM SWEETWATER REPORTED LAND SPOUT TYPE TORNADO
TOUCHDOWNS.
0725 PM TORNADO 1 SE WASTELLA 32.50N 100.64W
06/05/2005 NOLAN TX LAW ENFORCEMENT
SWEETWATER LAW ENFORCEMENT OFFICIALS AND AMATEUR RADIO
OPERATORS REPORTED SEVERAL TOUCHDOWNS OF LAND SPOUT TYPE
TORNADOES BETWEEN ROSCOE AND WASTELLA
&&
GUERREROSpecial weather statement, Jun 5, 9:23 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 923 PM CDT SUN JUN 5 2005 TXZ098-099-114-060330- HASKELL TX-SHACKELFORD TX-THROCKMORTON TX- 923 PM CDT SUN JUN 5 2005 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1030 PM CDT FOR HASKELL...THROCKMORTON AND SHACKELFORD COUNTIES... AT 918 PM CDT...AN GUST FRONT ASSOCIATED WITH THUNDERSTORMS WILL PRODUCE WIND SPEEDS BETWEEN 45 AND 55 MPH AS IT MOVES RAPIDLY SOUTHEAST ACROSS THROCKMORTON COUNTY. THESE STRONG WINDS WILL BE NEAR... THROCKMORTON AT 940 PM CDT... ELBERT...WOODSON AT 955 PM CDT. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:09 PM CDT | Tornado Warning | SJT | Nolan | 36 min |
| Jun 5, 7:58 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 47 min |
| Jun 5, 8:03 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 42 min |
| Jun 5, 9:01 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 29 min |
| Jun 5, 10:41 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 34 min |
| Jun 5, 11:08 PM CDT | Tornado Warning | SJT | Nolan | 37 min |
| Jun 6, 1:33 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 27 min |
| Jun 6, 1:53 AM CDT | Severe Thunderstorm Warning | SJT | Throckmorton | 37 min |
| Jun 6, 2:04 AM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 26 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.